I had SBRT as well and had the same return of urinary symptoms (frequency and urgency) about
a year after treatment - in fact, they were worse. This is quite normal and is a known phenomenon after any kind of radiation - in MedSpeak it's called "late term" urinary symptoms. The good news is that it will eventually go away on its own. I think it lasted a couple of months for me.
Here's what you can do in the meantime:
•Control your fluid intake and avoid acid liquids like citrus juice or cranberry juice. Cut out as much caffeine as you can.
•Talk to your urologist about
taking an alpha-blocker like tamsulosin (generic for Flomax). You can take up to two pills in the evening.
• Because you have "lower urinary tract symptoms (LUTS)" you can get an Rx for Cialis that insurance will cover. Aside from helping with those symptoms, it will help with the ED. But be careful combining Cialis with an alpha blocker or any med for high blood pressure - it can drop your BP too low.
• If tamsulosin, which is cheap, doesn't do the trick, ask your Uro for samples of more expensive alpha-blockers, like Rapaflo (it worked great for me). With any luck, you can get through this just using the samples.
• If that's not enough, you may be having bladder spasms, and your Uro should have samples for that too.
• Because you've had prostatitis, it is possible that you're having a recurrence of that. Your Uro may want you to try some antibiotics.
All new insurance policies in the US, including those subsidized through ACA, may not exclude anyone for pre-existing conditions or even charge more. It is only an issue on older grandfathered-in policies.
Allen - not an MD
•PSA=7.3, prostate volume=55cc, 8/17 cores G6 5-35% involvement
•SBRT 7 year results
treated 10/2010 at age 57 at UCLA
•PSA since treatment:
1/11:3.9 5/11:3.0 8/11:3.7 5/12:1.2 9/12:1.3 5/13:0.4 6/14:0.5
• SEs of treatment:
after 2 wks: mild urinary & rectal - last 1 wk
1 yr after: mild urinary